Alert archive / Montana / Winter Storm Warnings in 2007
Winter Storm Warning 4, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Feb 2, 2007, 8:49 PM MST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2007, 8:49 PM MST (03:49 UTC)
- Expired
- Feb 3, 2007, 2:12 PM MST
- In force
- 17 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTFX 030349 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 849 PM MST FRI FEB 2 2007 MTZ050-051-031200- /O.EXP.KTFX.SB.Y.0003.000000T0000Z-070203T0400Z/ /O.NEW.KTFX.WS.W.0004.070203T0349Z-070203T1200Z/ JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...STANFORD...LEWISTOWN 849 PM MST FRI FEB 2 2007 ...SNOW AND BLOWING SNOW ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. THE SNOW AND BLOWING SNOW ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING. SNOW WILL CONTINUE THROUGH THE NIGHT WITH LOCAL ACCUMULATIONS OF 4 TO 8 INCHES...6 TO 10 INCHES IN THE MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ012-031200- /O.EXP.KTFX.SB.Y.0003.000000T0000Z-070203T0400Z/ /O.NEW.KTFX.SN.Y.0002.070203T0349Z-070203T1200Z/ CASCADE- INCLUDING THE CITY OF...GREAT FALLS 849 PM MST FRI FEB 2 2007 ...SNOW AND BLOWING SNOW ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... ...SNOW ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. THE SNOW AND BLOWING SNOW ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING. AREAS OF SNOW WILL CONTINUE THROUGH THE MORNING OVER EASTERN CASCADE COUNTY. ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ013-031200- /O.NEW.KTFX.SN.Y.0002.070203T0349Z-070203T1200Z/ CHOUTEAU- INCLUDING THE CITY OF...FORT BENTON 849 PM MST FRI FEB 2 2007 ...SNOW ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. AREAS OF SNOW WILL CONTINUE THROUGH THE MORNING. ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
3 follow-up statements
000 WWUS45 KTFX 031042 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 342 AM MST SAT FEB 3 2007 MTZ012-031145- /O.CAN.KTFX.SN.Y.0002.000000T0000Z-070203T1200Z/ CASCADE- INCLUDING THE CITY OF...GREAT FALLS 342 AM MST SAT FEB 3 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE SNOW ADVISORY. $$ MTZ050-051-031800- /O.EXT.KTFX.WS.W.0004.000000T0000Z-070203T1800Z/ JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...STANFORD...LEWISTOWN 342 AM MST SAT FEB 3 2007 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 AM MST THIS MORNING. SNOW WILL CONTINUE THROUGH LATE MORNING WITH LOCAL ACCUMULATIONS OF 6 TO 10 INCHES...8 TO 14 INCHES IN THE MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ013-031800- /O.EXT.KTFX.SN.Y.0002.000000T0000Z-070203T1800Z/ CHOUTEAU- INCLUDING THE CITY OF...FORT BENTON 342 AM MST SAT FEB 3 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST THIS MORNING. AREAS OF SNOW WILL CONTINUE THROUGH LATE MORNING. ADDITIONAL SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KTFX 031746 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1046 AM MST SAT FEB 3 2007 MTZ050-031900- /O.EXP.KTFX.WS.W.0004.000000T0000Z-070203T1800Z/ JUDITH BASIN- INCLUDING THE CITY OF...STANFORD 1046 AM MST SAT FEB 3 2007 ...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING FOR JUDITH BASIN COUNTY. SNOW HAS GENERALLY ENDED ACROSS THE COUNTY THIS MORNING. LINGERING LIGHT SNOW IN THE EXTREME EASTERN PORTION OF THE COUNTY WILL MOVE OUT OF THE COUNTY THIS AFTERNOON. $$ MTZ051-032200- /O.EXT.KTFX.WS.W.0004.000000T0000Z-070203T2200Z/ FERGUS- INCLUDING THE CITY OF...LEWISTOWN 1046 AM MST SAT FEB 3 2007 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE WINTER STORM WARNING FOR FERGUS COUNTY IS NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. ACCUMULATING SNOW WILL CONTINUE ACROSS FERGUS COUNTY THROUGH EARLY AFTERNOON...BUT IT WILL DECREASE LATER THIS AFTERNOON THROUGH THE EVENING HOURS. TOTAL ACCUMULATIONS OVER THE LAST COUPLE OF DAYS WILL BE 5 TO 8 INCHES IN OVER THE NORTHERN PORTION OF THE COUNTY...WITH 6 TO 10 INCHES OVER THE PLAINS IN THE SOUTH. MOUNTAIN ACCUMULATIONS WILL GENERALLY BE 10 TO 16 INCHES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ013-032200- /O.EXT.KTFX.SN.Y.0002.000000T0000Z-070203T2200Z/ CHOUTEAU- INCLUDING THE CITY OF...FORT BENTON 1046 AM MST SAT FEB 3 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON FOR THE EASTERN HALF OF CHOUTEAU COUNTY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON FOR THE EASTERN HALF OF CHOUTEAU COUNTY. LIGHT SNOW WILL CONTINUE THROUGH EARLY AFTERNOON ACROSS THE EASTERN HALF OF CHOUTEAU COUNTY...BUT IT WILL DIMINISH LATER THIS AFTERNOON THROUGH THE EVENING HOURS. ADDITIONAL SNOW ACCUMULATIONS OF LESS THAN 2 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KTFX 032112 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 212 PM MST SAT FEB 3 2007 MTZ051-032215- /O.CAN.KTFX.WS.W.0004.000000T0000Z-070203T2200Z/ FERGUS- INCLUDING THE CITY OF...LEWISTOWN 212 PM MST SAT FEB 3 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER STORM WARNING. $$ MTZ013-032215- /O.CAN.KTFX.SN.Y.0002.000000T0000Z-070203T2200Z/ CHOUTEAU- INCLUDING THE CITY OF...FORT BENTON 212 PM MST SAT FEB 3 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE SNOW ADVISORY. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Feb 2, 4:48 PM MST, 4 hours 1 minute earlier.
Area forecast discussion, Feb 2, 4:48 PM MST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 448 PM MST FRI FEB 2 2007 UPDATED AVIATION DISCUSSION .DISCUSSION... TONIGHT THROUGH SUNDAY...PERSISTENT BAND OF SNOW EXTENDING FROM CUT BANK TO JUST EAST OF GREAT FALLS TO LEWISTOWN CONTINUES TO PRODUCE ACCUMULATING SNOW. BAND IS ASSOCIATED WITH UPPER JET OVER THE AREA AS WELL AS A SURFACE BOUNDARY ACROSS CENTRAL MONTANA. UPPER JET VERY SLOW TO MOVE EAST AND HAVE ADJUSTED POP GRIDS TO KEEP SNOW GOING THROUGH THE EVENING. WILL ALSO EXTEND SNOW AND BLOWING SNOW ADVISORY FOR CASCADE...JUDITH BASIN AND FERGUS COUNTIES THROUGH THIS EVENING. CONDITIONS IMPROVE AFTER MIDNIGHT ALTHOUGH FLOW ALOFT REMAINS NORTHERLY AND WEAK IMPULSES WILL CONTINUE TO MOVE WITH THE FLOW AND PRODUCE AREAS OF LIGHT SNOW FROM TIME TO TIME. BY SUNDAY...NOSE OF THE UPPER RIDGE OVER THE PACIFIC NORTHWEST PUSHES INTO WESTERN MONTANA RESULTING IN A NORTHWEST FLOW ALOFT OVER THE AREA. MOISTURE MOVING WITHIN THIS FLOW WILL SPREAD OVER THE AREA AND BRING A CONTINUED CHANCE OF LIGHT SNOW. TEMPERATURES WILL CONTINUE TO WARM SLOWLY THROUGH THE WEEKEND BUT REMAIN BELOW SEASONAL AVERAGES. EMANUEL SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...MODELS ARE IN GENERAL AGREEMENT ON THE OVERALL UPPER LEVEL PATTERN DURING THE EXTENDED FORECAST PERIOD ALLOWING THE UPPER LEVEL RIDGE ALONG THE WEST COAST TO GRADUALLY MOVE INLAND WHILE THE CENTRAL/EASTERN NORTH AMERICAN POLAR VORTEX SLOWLY FILLS AND WEAKENS. THIS PATTERN WILL MAINTAIN COLD SURFACE HIGH PRESSURE OVER MUCH OF CENTRAL CANADA AND THE NORTHERN PLAINS STATES WITH WARMING CONDITIONS WEST OF THE CONTINENTAL DIVIDE. THIS WILL LEAD TO A VERY TRICKY FORECAST OVER OUR REGION BETWEEN THESE TWO FEATURES AS A FRONTAL BOUNDARY WILL BE DRAPED NW TO SE ACROSS THE STATE DIVIDING THE COLDER AIR TO THE EAST FROM WARMER AIR TO THE WEST. SEVERAL DISTURBANCES WILL MOVE THROUGH THE REGION IN NW FLOW ALOFT...CASING THE BOUNDARY TO FLUCTUATE AND BRINGING PERIODS OF MAINLY LIGHT PRECIPITATION. AT THIS POINT...FEEL THAT LOW LEVEL COLD AIR WILL LIKELY DAM UP AGAINST THE MOUNTAINS...KEEPING COOLER AIR ON THE PLAINS FOR MUCH OF THE PERIOD...HOWEVER A STRONGER DISTURBANCE ON MONDAY MAY TEMPORARILY BRING A WARM-UP TO THE PLAINS THAT PERIOD. HAVE KEPT BROADBRUSH SLIGHT CHANCE TO CHANCE POPS AND NEAR AVERAGE TEMPERATURES OVER MUCH OF THE AREA THROUGH THE PERIOD AS THESE FEATURES WILL BE HARD TO TIME AND THE POSITION OF THE FRONTAL BOUNDARY WILL BE KEY TO PRECIPITATION LOCATION AND TEMPERATURES. HOENISCH THURSDAY THROUGH FRIDAY...MODELS NOT IN REAL GOOD AGREEMENT DURING THIS PERIOD. I WENT WITH A COMPROMISE SOLUTION OF AN UPPER LEVEL RIDGE PERSISTING OVER THE PACIFIC NORTHWEST. THIS IS A DIRTY RIDGE WITH A SERIES OF DISTURBANCES MOVING THROUGH...IN A FAIRLY MOIST NORTHWESTERLY FLOW ALOFT. THIS IS EXPECTED TO RESULT IN MOSTLY CLOUDY SKIES WITH A CHANCE OF SNOW OVER THE MOUNTAINS AND A SLIGHT CHANCE OF SNOW FOR MOST OTHER AREAS. TEMPERATURES SHOULD BE NEAR SEASONAL AVERAGES ACROSS MUCH OF THE REGION. EK && .AVIATION... UPDATED 2348Z. STRONG NORTHERLY FLOW ALOFT WILL PERSIST OVER THE AREA THROUGH SATURDAY AFTERNOON. STRONG UPPER LEVEL DYNAMICS DUE THE JET STREAM OVERHEAD IS CAUSING AN AREA OF SNOW FROM KLWT TO JUST EAST OF KGTF NORTHWEST THROUGH KCTB AND INTO SOUTHWEST ALBERTA. THE BAND OF SNOW WILL SLOWLY SHIFT EAST OVERNIGHT AND DISSIPATE BY SATURDAY AFTERNOON. VISIBILITY WILL RANGE FROM A 1/2 MILE TO 3 MILES IN THE SNOW WITH CEILINGS AROUND 1000 TO 2500 FEET. OUTSIDE THE SNOW BAND...VFR CONDITIONS ARE EXPECTED WITH CEILINGS AROUND 5000 FEET. MEIER && .PRELIMINARY POINT TEMPS/POPS... GTF 10 26 12 31 / 70 10 10 20 CTB 8 25 10 28 / 50 10 0 10 HLN -4 22 6 26 / 20 10 10 30 BZN 3 25 5 28 / 20 20 10 40 WEY -20 17 -15 21 / 40 20 30 40 DLN 2 27 8 32 / 10 10 10 30 HVR -5 16 0 21 / 10 10 10 20 LWT -2 22 3 25 / 70 20 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... SNOW AND BLOWING SNOW ADVISORY UNTIL 9 PM MST THIS EVENING FOR MTZ012-050-051. && SHORT TERM...EMANUEL LONG TERM...HOENISCH/EK AVIATION...MEIER WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 2, 3:00 PM MST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 300 PM MST FRI FEB 2 2007 MTZ008>011-013>015-044>049-052>055-031715- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 300 PM MST FRI FEB 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ012-050-051-031715- CASCADE-JUDITH BASIN-FERGUS- 300 PM MST FRI FEB 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT THROUGH 9 PM MST THIS EVENING FOR CASCADE...JUDITH BASIN...AND FERGUS COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 8:49 PM MST | Snow Advisory | TFX | 17 hr |
Nearby
Winter Storm Warnings in Montana, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.